Jump to content
CrazyBoards.org

One more annoying ? (Celexa vs Cipramil)


Recommended Posts

Hey guys,

I've been put on 30mgs Remeron for the last 6 days and am finding it hell (as per my other thread title) with headaches, worse anxiety, feeling zombified and achey.

I did well previously on Citalopram (Celexa) and am going to request a change of med tomorrow at my appt.

So I guess my question is, if I did well on Celexa does it stand to reason that I would also do well on Cipramil or do you think I'm better off just sticking with what I know worked? (I know you guys aren't doctors, I have issues with making decisions so I appreciate all thoughts and advice!) I stayed on the Celexa for 9 months, coming off it only because I felt a little robotic (which seems like heaven compared to my current state of mind) and the usual sexual side effect.

Thanks in advance!

Link to comment
Share on other sites

Celexa and Cipramil are exactly the same thing. They are just trade names for citalopram. The company that makes it sells it as Celexa in some countries (USA etc.) and Cipramil in others (UK, Ireland, Australia etc.). It is also available as a generic drug.

Link to comment
Share on other sites

Hmm perhaps I've got my names wrong.......I was talking about the newer version of citalopram that is supposedly more potent (Citalopram vs Lexapro-those are the names I know them by, was trying to clarify because I know a lot of the board members here aren't in Australia).

Link to comment
Share on other sites

Oh okay, no worries. I'm in Aus too. It's annoying how the names are different and sometimes if you use the local one no one will know what you're talking about haha. 

 

It probably comes down to what other SSRI's and SNRI's you've tried before. If you've tried pretty much all of them, then giving Lexapro a shot even though citalopram didn't work makes sense. If you haven't tried any SSRI's or SNRI's besides citalopram trying one that is less chemically similar may be the way to go.

 

I've tried them both. Lexapro seemed stronger. It kicked in fast for an antidepressant. I had more or less the same side-effects as with citalopram. Namely yawning, fatigue, reduced libido and emotional numbness.

 

So yeah, if you've not tried other SSRI's like Prozac or Zoloft, one of those might have less chance of causing you the problems you had on citalopram.

Link to comment
Share on other sites

Thanks mcjimjam (and nice to see a fellow Aussie :)).

I have tried about 9 meds in the past (unfortunately at the time I didn't bother to document most of it so the only one's I know for sure are Dothep, Effexor XR-horrendous for me, Aropax-also horrendous, and Endep which was only at mild doses for sleep but caused major side effects....I suspect I've taken Loven, Luvox, and now I'm on Avanza-it's hard to keep track, too many generic names on top of the real one's!) and not had a lot of luck.

I did actually try Lexapro but it gave me chest pain (not agonizing) and my doctor at the time whipped me off it in 5 seconds flat (I think I was on day 3 or 4). I had the same thing with the Citalopram though and they left me on it after checking my heart rate and it settled down in a few days. I'm more after it for anxiety than depression (it also helps with the IBS-mind/gut/pain connection).

Link to comment
Share on other sites

It sounds like you haven't tried Zoloft. I took it when I had panic disorder. I was having about three attacks a week and treating them with Valium. Once I got over 100mg of Zoloft, I just never had a panic attack again, even after I stopped taking it. I still have anxiety, particularly social phobia but I never cross over that line where it becomes a panic attack. 

 

Everyone is different and what worked for me may not work for you but I just wanted to share a positive experience with a med you may not have tried. Another you haven't mentioned is Luvox. Also Cymbalta. If you've tried Lex before and had chest pain, it's probably best to avoid it, unless your doctor suggests otherwise. I would be asking about alternatives.

Link to comment
Share on other sites

Thanks, I'll do so. I get scared of diarrhea (tmi) as a side effect because it's what has upset my anxiety. I know I didn't get that on the citalopram so I guess I feel like it's "safe". I too used to suffer panic attacks but got past them on the citalopram (even after I came off it, it had been 4 years or so since I'd had one)  and while I still had anxiety, I hadn't had a panic attack in ages. Then I got sick a few weeks back and have just cycled back into the panic/anxiety/messed up stomach spiral and I can't seem to climb out. I'll mention those to my doctor. Unfortunately he is training a new doctor at the moment so I have to have my consult with her then go through him after she's made a decision.

Link to comment
Share on other sites

It's understandable that the potential for diarrhea has put you off. I did get that side-effect for a while after I started taking it and with each dose increase. It's possible it won't happen to you, I'm not sure what the likelihood is.

 

I haven't tried Luvox but it is said to be calming. Something else to consider. 

Link to comment
Share on other sites

Thanks magpie! Yeah, I got back a couple of hours ago. I'm in such a bad place right now that I really need to see a light at the end of the tunnel (and know it's not a train coming!) so we've decided I'll go back on the cipramil for now at least. I'll get stablized and start feeling better and if the side effects that bothered me before are there again we'll look at maybe switching 6 months or a year down the track. I've tried 8 or 9 other anti depressants in the past and not had any luck with any of them (and some of them were so long ago I don't actually remember what they were so this way it feels "safe" for me I guess) Thank you for your input though, it's appreciated :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...